Alert archive / Arizona / Flash Flood Warnings in 2015

Flash Flood Warning 132, NWS Las Vegas, NV

October 5, 2015Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Oct 5, 2015, 6:43 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2015, 6:43 PM MST (01:43 UTC)
Expired
Oct 5, 2015, 9:45 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 91 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 1.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WGUS55 KVEF 060143
FFWVEF
AZC015-060445-
/O.NEW.KVEF.FF.W.0132.151006T0143Z-151006T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
643 PM MST MON OCT 5 2015

THE NATIONAL WEATHER SERVICE IN LAS VEGAS  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...

* UNTIL 945 PM MST
    
* AT 640 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN NEAR MOHAVE VALLEY. THE STORM IS MOVING NORTHEAST AT 20 
  MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...    
  BULLHEAD CITY...YUCCA...TOPOCK...NEEDLES...OATMAN...ARIZONA   
  VILLAGE...MESQUITE CREEK...GOLDEN VALLEY...MOHAVE VALLEY...MOJAVE  
  RANCH ESTATES AND WILLOW VALLEY.

THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 1 AND 33.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3462 11444 3471 11447 3477 11456 3483 11458
      3487 11464 3503 11464 3507 11460 3510 11465
      3512 11462 3512 11459 3514 11457 3524 11458
      3523 11420 3466 11406

$$

BP
2 follow-up statements
297 
WGUS75 KVEF 060245
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
745 PM MST MON OCT 5 2015

AZC015-060445-
/O.CON.KVEF.FF.W.0132.000000T0000Z-151006T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
745 PM MST MON OCT 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MST FOR
SOUTHWESTERN MOHAVE COUNTY...

AT 743 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN CONTINUE WITHIN THE WARNED AREA NEAR OATMAN. FLASH 
FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BULLHEAD CITY...YUCCA...TOPOCK...OATMAN...ARIZONA VILLAGE...MESQUITE 
CREEK...GOLDEN VALLEY...MOHAVE VALLEY...MOJAVE RANCH ESTATES AND 
WILLOW VALLEY.

THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 1 AND 33.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3462 11444 3471 11447 3477 11456 3483 11458
      3487 11464 3503 11464 3507 11460 3510 11465
      3512 11462 3512 11459 3514 11457 3524 11458
      3523 11420 3466 11406

$$

BP
615 
WGUS75 KVEF 060441
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
941 PM MST MON OCT 5 2015

AZC015-060449-
/O.EXP.KVEF.FF.W.0132.000000T0000Z-151006T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
941 PM MST MON OCT 5 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MOHAVE COUNTY WILL EXPIRE
AT 945 PM MST...

AT 938 PM MST...RADAR INDICATED THAT MOST OF THE HEAVY RAIN HAD 
ENDED OVER WESTERN MOHAVE COUNTY...SO THE FLASH FLOOD WARNING WILL 
BE ALLOWED TO EXPIRE.

IF YOU ENCOUNTER ANY ROADS WHICH ARE STILL FLOODED OR 
BARRICADED...TURN AROUND AND FIND ANOTHER ROUTE.

LAT...LON 3462 11444 3471 11447 3477 11456 3483 11458
      3487 11464 3503 11464 3507 11460 3510 11465
      3512 11462 3512 11459 3514 11457 3524 11458
      3523 11420 3466 11406

$$

MORGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:38 PM MST, 3 hours 5 minutes earlier.

Area forecast discussion, Oct 5, 3:38 PM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 PM PDT MON OCT 5 2015

.SYNOPSIS...A COLD AREA OF LOW PRESSURE WILL MOVE EAST ACROSS THE
MOJAVE DESERT TONIGHT AND THEN HEAD SOUTHEAST ACROSS ARIZONA ON
TUESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
TONIGHT THEN COME TO AND END FROM WEST TO EAST ACROSS THE AREA ON
TUESDAY. SNOW LEVELS WILL FALL FROM 10000 FEET THIS EVENING TO 8500
TO 9000 FEET TONIGHT WITH ACCUMULATIONS ABOVE THAT LEVEL. DRIER AND
WARMER WEATHER IS EXPECTED FROM WEDNESDAY ON INTO THE WEEKEND.
&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.

A COLD AND POTENT MID/UPPER LEVEL LOW CAN EASILY BE SEEN SWIRLING ON
WATER VAPOR IN THE WESTERN MOJAVE DESERT THIS AFTERNOON CLOSE TO
BARSTOW. SHOWERS AND THUNDERSTORMS HAVE BEEN SWIRLING AROUND THE LOW
WITH MOST OF THE ACTIVITY EAST AND NORTH OF THE LOW CENTER. THERE
HAVE BEEN SOME AREAS OF STEADIER PRECIPITATION (ESPECIALLY WHERE THE
FLOW HAS AIDED IN LIFTING MOISTURE THROUGH UPSLOPE OFF THE TERRAIN)
AS WELL AS WHERE WE HAVE SEEN TRAINING OF SHOWERS AND THUNDERSTORMS.
SO FAR TODAY, THE MAIN HAZARD IN OUR AREA HAS BEEN FLOODING WHICH
HAS MAINLY BEEN OF THE ADVISORY LEVEL ALTHOUGH IN AREAS OF THE
HEAVIEST RAIN OR TERRAIN SENSITIVE SPOTS MET THE WARNING LEVEL
THRESHOLD. ROADS WILL CONTINUE TO REMAIN SLICK ACROSS THE AREA FOR
THE EVENING COMMUTE OR LATE NIGHT TRAVEL AND WE ADVISE YOU TO
REMEMBER TO SLOW DOWN. RAINFALL RATES IN ANY STRONGER THUNDERSTORMS
OR ANY AREAS THAT SEE TRAINING COULD EXCEED A HALF AN INCH PER HOUR
AND PERHAPS IN SOME CASES CLOSER TO AN INCH GIVEN THE BETTER THAN
AVERAGE MOISTURE CONTENT IN THE ATMOSPHERE FOR OCTOBER WITH PWATS
BETWEEN 0.80 INCH AND AN INCH PER IPW SENSORS.

WE CANNOT DISCOUNT SOME STRONGER THUNDERSTORMS THIS EVENING GIVEN
THE SHEAR IN PLACE ACROSS OUR AREA. THE COLD LOW CENTER NEARBY WILL
ALSO LOWER FREEZING LEVELS ALLOWING HAIL TO BE MORE LIKELY TO REACH
THE SURFACE. THE MAIN HAZARDS WITH STORMS WILL REMAIN HAIL AND GUSTY
WINDS TO 50 MPH, THOUGH WITH THE MOISTER LOW-LEVELS THE WIND THREAT
WILL BE A LITTLE MORE LIMITED.

SNOW LEVELS ROSE TO 10000 FEET THIS AFTERNOON AND WILL SLOWLY LOWER
TONIGHT LIKELY DROPPING LOWER OVER THE CENTRAL AND SOUTHERN PARTS OF
THE AREA CLOSER TO THE CENTER OF THE LOW. THESE AREAS WILL ALSO BE
IN THE AREA OF STRONGEST FORCING AS THE LOW CENTER TRACKS DIRECTLY
OVERHEAD. 700 MB TEMPS OFF THE GFS AND ECMWF ARE FORECAST TO DROP TO
0C WHICH WOULD PUT SNOW LEVELS CLOSE TO 8000-8500 FEET WHICH IS VERY
NEAR FORECASTED WET BULB ZERO HEIGHTS. THE WINTER WEATHER ADVISORIES
WILL REMAIN IN EFFECT. IN THE SIERRA AND WHITE MOUNTAINS, UPSLOPE
FLOW MAY CRANK OUT A FEW INCHES THIS AFTERNOON, HOWEVER, MORE
SIGNIFICANT SNOW MAY COME LATER TONIGHT INTO TUESDAY MORNING IN THE
SPRING MOUNTAINS AND SHEEP RANGE. ANY HEAVIER BURSTS OF
PRECIPITATION MAY DRIVE SNOW LEVELS DOWN ANOTHER 500 FEET OR SO.

LOWS TONIGHT WILL BE TRICKY AS TEMPS IN SOME SPOTS LIKE LAS VEGAS
NEVER REALLY WARMED UP TODAY. WE MAY SEE A VERY SLOW FALL THIS
EVENING OR EVEN SEE TEMPS RISE A BIT THEN FALL LATER ON. AS A RESULT
I ADJUSTED LOWS DOWN QUITE A BIT AND LEANED TOWARD THE COOLER END OF
GUIDANCE BASED ON CURRENT TEMPS. IN ADDITION, WE MAY SEE SOME FOG
DEVELOP IN THE MOUNTAINS TONIGHT DUE TO THE LOWER CLOUD BASES AS
WELL AS ON THE RIM OF VALLEYS WHERE RAIN FELL.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TOMORROW AS THE
LOW CENTER HEADS INTO ARIZONA AND MOVES SOUTHEAST. GRAUPEL AND HAIL
WILL BE POSSIBLE WITH ANY STRONGER ACTIVITY AS FREEZING LEVELS
REMAIN LOW. TEMPS WILL ALSO REMAIN ABOUT 10 DEGREES BELOW NORMAL FOR
HIGHS. SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END OF TUESDAY
NIGHT FROM WEST TO EAST.

DRY WEATHER RETURNS ACROSS THE AREA FOR WEDNESDAY AND HIGH TEMPS
SHOULD JUMP UP BY AROUND 10 DEGREES. LINGERING MOISTURE IN THE LOWER
TO MID-LEVELS WILL KEEP SOME CUMULUS AROUND.

.LONG TERM...THURSDAY THROUGH MONDAY NIGHT.

TEMPERATURES WILL CONTINUE TO WARM BACK UP ON THURSDAY AND RETURN TO
WELL ABOVE NORMAL LEVELS AS A POSITIVELY TILTED RIDGE ALOFT BUILDS
BACK INTO THE AREA. THE 250 MB JET REMAINS OVERHEAD ORIENTED FROM
THE NORTHWEST TO THE SOUTHEAST ON THURSDAY WHICH COULD BRING A
DECENT AMOUNT OF CIRRUS CLOUDS TO THE AREA. THE GFS CROSS SECTIONS
SHOW THINGS FAIRLY CLOSE TO SATURATED ABOVE 400 MB IN THIS TIME
FRAME WHICH WOULD JUSTIFY AT LEAST A PARTLY CLOUDY SKY. HOWEVER, BY
THURSDAY NIGHT THE JET SHIFTS OUT OF THE AREA AND SUNSHINE SHOULD
BECOME MORE PLENTIFUL FOR FRIDAY AND SATURDAY AS THE RIDGE BUILDS
FURTHER IN. OVER THE WEEKEND THE CLOSED LOW THAT IS CURRENTLY
IMPACTING THE AREA IS SHOWN BY BOTH THE 12Z OPERATIONAL GFS AND
ECMWF TO RETROGRADE BACK WEST AROUND THE RIDGE ACROSS NORTHWEST
MEXICO. THERE IS SOME POTENTIAL OVER THE WEEKEND THIS MAY HELP SEND
A FEED OF HIGHER LEVEL MOISTURE BACK INTO THE AREA WHICH MAY LIMIT
SUNSHINE. HOWEVER, TEMPS ARE EXPECTED TO REMAIN 5 TO 8 DEGREES ABOVE
NORMAL. IT WILL FEEL MORE LIKE MID TO LATE SEPTEMBER VERSUS EARLY
OCTOBER.
&&

.AVIATION...FOR MCCARRAN...A LOW PRESSURE SYSTEM SPINNING OVER
SOUTHERN CALIFORNIA WILL SLOWLY MOVE OVER SOUTHERN NEVADA BY TUESDAY
MORNING THEN WORK ITS WAY INTO WESTERN ARIZONA TUESDAY AFTERNOON.
THIS WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS MOVING FROM
SOUTHEAST TO NORTHWEST AT 15 TO 25 MPH TONIGHT AND TUESDAY...
ESPECIALLY IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. LOCAL
MOUNTAIN OBSCURATIONS ARE LIKELY. ANOTHER ROUND OF SHOWERS IN THE
TERMINAL AREA APPEARS FAVORABLE THIS EVENING THEN CONFIDENCE IS LOW
IN DETERMINING WHEN ADDITIONAL SHOWERS MAY IMPACT KLAS. FOG COULD BE
OBSERVED AROUND THE LAS VEGAS VALLEY LATE TONIGHT AND EARLY TUESDAY
MORNING...MOST LIKELY NEAR THE FOOTHILLS. WINDS WILL BE LIGHT AND
VARIABLE...GENERALLY LESS THAN 6 KNOTS...EXCEPT WHEN BRIEFLY
INFLUENCED BY SHOWERS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LOW PRESSURE SYSTEM SPINNING OVER SOUTHERN CALIFORNIA
WILL SLOWLY MOVE OVER SOUTHERN NEVADA BY TUESDAY MORNING THEN WORK
ITS WAY INTO WESTERN ARIZONA TUESDAY AFTERNOON. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
SOUTHEAST NEVADA...NORTHWEST ARIZONA AND PORTIONS OF SAN BERNARDINO
COUNTY CALIFORNIA. MOUNTAIN OBSCURATIONS WILL OCCUR AROUND MUCH OF
THE REGION THROUGH TUESDAY AFTERNOON AND PATCHY FOG WILL BE POSSIBLE
LATE TONIGHT AND TUESDAY MORNING OVER NORTHWEST ARIZONA AND SOUTHERN
NEVADA. WINDS WILL GENERALLY BE LIGHT EXCEPT NEAR THUNDERSTORMS.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

SHORT TERM/LONG TERM...STACHELSKI
AVIATION...ADAIR

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

In the hours before

Local storm report, Oct 5, 1:35 PM MST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
135 PM PDT MON OCT 5 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      11 W VALLEY OF FIRE STAT36.45N 114.71W
10/05/2015                   CLARK              NV   LAW ENFORCEMENT

            NHP REPORTS VALLEY OF FIRE ROAD CLOSED DUE
            TO FLOODING. PICTURES INDICATE ABOUT A FOOT
            OF WATER FLOWING OVER THE ROAD.

&&

NF
Local storm report, Oct 5, 4:01 PM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
401 PM PDT MON OCT 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      1 SE MOAPA              36.65N 114.60W
10/05/2015                   CLARK              NV   AMATEUR RADIO

            6 TO 8 INCHES OF WATER WERE REPORTED FLOWING OVER HIDDEN
            VALLEY ROAD NEAR THE CALIFORNIA WASH. WATER LEVEL ROSE TO
            3.5 FEET OF FLOWING WATER OVER THE ROAD AT 344 PM.

&&

STACHELSKI
Local storm report, Oct 5, 4:47 PM MST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
447 PM PDT MON OCT 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     FUNNEL CLOUD     10 WNW WHITE HILLS      35.78N 114.52W
10/05/2015                   MOHAVE             AZ   PUBLIC

            A PUBLIC REPORT OF A FUNNEL CLOUD WITH PHOTO WAS
            SUBMITTED THROUGH FACEBOOK TO THE NWS ALONG HIGHWAY 93
            JUST SOUTH OF THE TURN OFF TO TEMPLE BAR. THE EVENT TIME
            WAS ESTIMATED BY RADAR. THE FUNNEL WAS ACCOMPANIED BY
            HAIL AND RAIN.

&&

STACHELSKI
Local storm report, Oct 5, 4:49 PM MST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 PM PDT MON OCT 5 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             COTTONWOOD COVE         35.49N 114.69W
10/05/2015  E1.25 INCH       CLARK              NV   PUBLIC

            COTTONWOOD COVE MARINA REPORTS SEVERE HAIL A
            LITTLE LARGER THAN A QUARTER, STRONG WINDS,
            AND FLOODING. UNKNOWN AT THIS TIME IF THERE
            IS DAMAGE.

&&

NF
Local storm report, Oct 5, 4:56 PM MST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
456 PM PDT MON OCT 5 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     FLASH FLOOD      2 NE BIG PINE           37.19N 118.25W
10/04/2015                   INYO               CA   DEPT OF HIGHWAYS

            CHP REPORTED ROCK AND MUD ON SR 168 JUST
            EAST OF DEATH VALLEY ROAD.

0445 PM     SNOW             2 SSW ASPENDELL         37.21N 118.61W
10/04/2015  M2.5 INCH        INYO               CA   PUBLIC

            TOTAL ACCUMULATION AS OF 4:45 PM PDT AT LAKE
            SABRINA. ALSO REPORTED AN RV SLID OFF THE
            ROAD NEAR THE BOAT RAMP.

1145 AM     FLASH FLOOD      4 NNW PAHRUMP           36.27N 116.00W
10/04/2015                   NYE                NV   LAW ENFORCEMENT

            ROAD CLOSURES REPORTED BETWEEN LESLIE RD AND
            SR-372 IN PAHRUMP. ROCKS REPORTED ON SOME
            ROADS AS WELL.

1245 PM     LIGHTNING        AMARGOSA VALLEY         36.64N 116.40W
10/04/2015                   NYE                NV   LAW ENFORCEMENT

            NYE COUNTY SHERIFF'S OFFICE REPORTS THREE
            POWER POLES STRUCK BY LIGHTNING. TIME AND
            LOCATION APPROXIMATED.

1245 PM     FLASH FLOOD      5 SW BEATTY             36.86N 116.84W
10/04/2015                   NYE                NV   LAW ENFORCEMENT

            NYE COUNTY SHERIFF'S OFFICE REPORTS FLOODING
            AND DEBRIS OVER THE ROAD ON SR 374 AT MILE
            MARKER 6.

1250 PM     FLASH FLOOD      1 ESE FURNACE CREEK     36.45N 116.85W
10/04/2015                   INYO               CA   PUBLIC

            FLOOD WATERS ENTERED SEVERAL ROOMS AT THE
            FURNACE CREEK INN. SR 190 WAS CLOSED IN
            FRONT OF THE RESORT.

0105 PM     FLASH FLOOD      FURNACE CREEK           36.46N 116.87W
10/04/2015                   INYO               CA   PUBLIC

            SEVERAL ROADS WERE CLOSED ON THE EAST AND
            SOUTH SIDE OF DEATH VALLEY NATIONAL PARK DUE
            TO FLOODING, INCLUDING DAYLIGHT PASS ROAD,
            BADWATER ROAD, AND SR 190 TO DEATH VALLEY
            JUNCTION.

0215 PM     FLASH FLOOD      28 NNW STOVEPIPE WELLS  36.98N 117.36W
10/04/2015                   INYO               CA   PARK/FOREST SRVC

            SCOTTYS CASTLE ROAD WAS CLOSED DUE TO WATER
            AND ROCKS ON THE ROAD.

0250 PM     FLASH FLOOD      10 E PANAMINT SPRINGS   36.36N 117.29W
10/04/2015                   INYO               CA   DEPT OF HIGHWAYS

            CHP REPORTS BOULDERS NEEDED TO BE REMOVED ON
            SR 190 AT TOWNE PASS.

0300 PM     SNOW             1 NNE SOUTH LAKE        37.19N 118.56W
10/04/2015  M4.0 INCH        INYO               CA   PUBLIC

            AN EMPLOYEE AT THE PARCHERS RESORT NEAR
            SOUTH LAKE REPORTED 4 INCHES OF NEW SNOW.
            THE RESORT ELEVATION IS 9284 FEET.

0400 PM     SNOW             ASPENDELL               37.24N 118.60W
10/04/2015  M1.0 INCH        INYO               CA   TRAINED SPOTTER

            A SPOTTER MEASURED AN INCH OF SNOW BETWEEN
            215 PM AND 4 PM AT 8500 FEET IN ASPENDELL.
            PRECIPITATION THEN CHANGED BACK TO LIGHT
            RAIN.

1110 AM     HAIL             4 SSE PAHRUMP           36.16N 115.96W
10/04/2015  E0.75 INCH       NYE                NV   PUBLIC

            SOCIAL MEDIA REPORT OF DIME-SIZED HAIL ON
            THE SOUTH SIDE OF PAHRUMP. LOCATION
            APPROXIMATED.

0525 PM     FLASH FLOOD      19 WSW SHOSHONE         35.91N 116.61W
10/04/2015                   INYO               CA   DEPT OF HIGHWAYS

            CHP REPORTED A MAJOR ROAD WASHOUT BETWEEN
            MILE MARKERS 48 AND 49 ON BADWATER ROAD.

0545 PM     FLASH FLOOD      3 E PANAMINT SPRINGS    36.34N 117.41W
10/04/2015                   INYO               CA   DEPT OF HIGHWAYS

            CHP REPORTS MUD AND DEBRIS ON SR 190 EAST OF
            PANAMINT VALLEY ROAD.

0600 PM     FLASH FLOOD      9 W LONE PINE           36.59N 118.22W
10/04/2015                   INYO               CA   PUBLIC

            A LARGE ROCKSLIDE OCCURRED OFF A CLIFF AND
            ONTO WHITNEY PORTAL ROAD DUMPING LARGE
            BOULDERS ONTO ONE LANE OF THE ROAD. THE
            EVENT TIME IS AN ESTIMATE.

1100 PM     SNOW             2 SW ASPENDELL          37.22N 118.62W
10/04/2015  M5.0 INCH        INYO               CA   PUBLIC

            LAKE SABRINA BOAT RAMP MEASURED 5 INCHES OF
            SNOW FROM AROUND NOON TO 11 PM ON 10/4 AT AN
            ELEVATION OF 9139 FEET.

0721 AM     SNOW             3 WSW LONE PINE         36.59N 118.12W
10/05/2015  U0.0 INCH        INYO               CA   LAW ENFORCEMENT

            A VEHICLE WAS STUCK IN THE SNOW AT HORSESHOE
            MEADOWS ROAD NEAR WHITNEY PORTAL ROAD.

0933 AM     HAIL             BOULDER CITY            35.98N 114.83W
10/05/2015  E0.50 INCH       CLARK              NV   TRAINED SPOTTER

            DIME SIZE HAIL WAS REPORTED IN BOULDER CITY
            NEAR WASHINGTON AND UTAH.

0115 PM     FLASH FLOOD      11 W VALLEY OF FIRE STAT36.45N 114.71W
10/05/2015                   CLARK              NV   LAW ENFORCEMENT

            NHP REPORTS VALLEY OF FIRE ROAD CLOSED DUE
            TO FLOODING. PICTURES INDICATE ABOUT A FOOT
            OF WATER FLOWING OVER THE ROAD.

0222 PM     FUNNEL CLOUD     10 SE WILLOW BEACH      35.78N 114.52W
10/05/2015                   MOHAVE             AZ   PUBLIC

            A PUBLIC REPORT OF A FUNNEL CLOUD WITH PHOTO
            WAS SUBMITTED THROUGH FACEBOOK TO THE NWS
            ALONG HIGHWAY 93 JUST SOUTH OF THE TURN OFF
            TO TEMPLE BAR. THE EVENT TIME WAS ESTIMATED
            BY RADAR. THE FUNNEL WAS ACCOMPANIED BY HAIL
            AND RAIN.

0330 PM     FLASH FLOOD      2 S MOAPA               36.65N 114.60W
10/05/2015                   CLARK              NV   AMATEUR RADIO

            6 TO 8 INCHES OF WATER WERE REPORTED FLOWING
            OVER HIDDEN VALLEY ROAD NEAR THE CALIFORNIA
            WASH. WATER LEVEL ROSE TO 3.5 FEET OF
            FLOWING WATER OVER THE ROAD AT 344 PM.

0444 PM     HAIL             COTTONWOOD COVE         35.49N 114.69W
10/05/2015  E1.25 INCH       CLARK              NV   PUBLIC

            COTTONWOOD COVE MARINA REPORTS SEVERE HAIL A
            LITTLE LARGER THAN A QUARTER, STRONG WINDS,
            AND FLOODING. UNKNOWN AT THIS TIME IF THERE
            IS DAMAGE.

&&

VEF STAFF
Local storm report, Oct 5, 6:15 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
615 PM PDT MON OCT 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     FLASH FLOOD      1 WNW LUDLOW            34.72N 116.18W
10/05/2015                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            A PORTION OF NATIONAL TRAILS HIGHWAY WAS WASHED OUT AND
            THERE WAS A LOT OF MUD OVER THE ROAD.

&&

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:05 PM MSTFlash Flood WarningVEFMohave3 hr
Oct 6, 2:40 PM MSTFlash Flood WarningVEFMohave3 hr
Oct 6, 4:35 PM MSTFlash Flood WarningVEFMohave115 min

Nearby

Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.